Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Locking-free adaptive discontinuous Galerkin FEM for linear elasticity problems

Author: Thomas P. Wihler
Journal: Math. Comp. 75 (2006), 1087-1102
MSC (2000): Primary 65N30
Published electronically: January 20, 2006
MathSciNet review: 2219020
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An adaptive discontinuous Galerkin finite element method for linear elasticity problems is presented. We develop an a posteriori error estimate and prove its robustness with respect to nearly incompressible materials (absence of volume locking). Furthermore, we present some numerical experiments which illustrate the performance of the scheme on adaptively refined meshes.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65N30

Retrieve articles in all journals with MSC (2000): 65N30

Additional Information

Thomas P. Wihler
Affiliation: Department of Mathematics and Statistics, McGill University, Montreal, Quebec, Canada H3A 2K6

Keywords: Discontinuous Galerkin FEM, linear elasticity, locking, a posteriori error estimation, adaptivity
Received by editor(s): November 5, 2003
Received by editor(s) in revised form: December 20, 2004, and November 7, 2005
Published electronically: January 20, 2006
Additional Notes: This work was supported by the Swiss National Science Foundation, Project PBEZ2-102321
Article copyright: © Copyright 2006 American Mathematical Society